MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6106
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaint and we didn't find other complaints regarding the lot number 8923533.The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.
 
Event or Problem Description
According to the available information, 6 french foley was placed into the patient, inflated and pulled back on the line to make sure that the balloon and the foley was secure and the foley came out but the balloon and the end of the foley was not intact.Pieces of the foley remain inside of the patient's bladder.Unable to locate missing fragment of balloon.
 
Additional Manufacturer Narrative
After receiving this complaint and determined incriminated lot number, we searched for other complaint and we didn't find other complaints regarding the lot number 8923533.Burst issue of silicone balloon is known but according to the available information we cannot conclude on a specific root cause in this case.Quality database was checked and revealed a corrective and preventive action: capa-000152."balloon issues on folysil and silicone prostatic catheters" was opened and monthly monitoring.No corrective action will be implemented as our trend is not increasing and the threshold is not exceeded.A similar case study was performed based on folysil family product, defect: burst from february 2021 to february 2025: 184 similar cases were found.The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.
 
Event or Problem Description

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21415982
Report Number9610711-2025-00032
Device Sequence Number9328512
Product Code EZL
UDI-Device Identifier03600040126844
UDI-Public3600040126844
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6106
Device Lot Number8923533_AA61061002
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown